Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 48, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 5, 2011, 10:11 AM EDT. It took effect at Jun 5, 2011, 2:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2011, 10:11 AM EDT (14:11 UTC)
- In effect from
- Jun 5, 2011, 2:00 PM EDT
- Expired
- Jun 5, 2011, 4:11 PM EDT
- In force
- 2 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
332 WHUS73 KGRR 051411 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 AM EDT SUN JUN 5 2011 LMZ847>849-052215- /O.NEW.KGRR.SC.Y.0048.110605T1800Z-110606T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1011 AM EDT SUN JUN 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * WINDS: INCREASING OUT OF THE NORTH TO 15 TO 25 KNOTS EARLY THIS AFTERNOON AND CONTINUING INTO THE EARLY EVENING. STRONGEST WINDS NEAR BIG AND LITTLE SABLE POINTS... MID TO LATE AFTERNOON. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
609 WHUS73 KGRR 052011 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 411 PM EDT SUN JUN 5 2011 LMZ847>849-052115- /O.CAN.KGRR.SC.Y.0048.000000T0000Z-110606T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 411 PM EDT SUN JUN 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 5:50 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 5:50 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 550 AM EDT SUN JUN 5 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EDT SUN JUN 5 2011) HIGH PRESSURE WILL MOVE OVER LOWER MICHIGAN TODAY RESULTING IN PLENTY OF SUNSHINE AND LESS HUMIDITY THAN THE PAST FEW DAYS. AS THE HIGH DRIFTS EAST MONDAY...HUMIDITY WILL RETURN AS A WARM FRONT MOVES NORTH TOWARD THE GREAT LAKES. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE MONDAY AFTERNOON THROUGH TUESDAY AND REALLY WON/T DIMINISH TOO MUCH UNTIL A COLD FRONT SWEEPS THROUGH LATE IN THE WEEK. && .SHORT TERM...(400 AM EDT SUN JUN 5 2011) (TODAY THROUGH TUESDAY) FORECAST CONCERNS DEAL WITH CONVECTIVE TRENDS MONDAY AFTERNOON AND TUESDAY. HIGH PRESSURE OVER NORTHERN MINNESOTA WILL MOVE SOUTHEAST TODAY. WE/LL SEE QUITE A BIT OF SUNSHINE AND LOWER DEWPOINTS THAN WE/VE SEEN THE PAST FEW DAYS. SFC ANALYSIS SHOWS A FRONTAL BOUNDARY STRETCHING FROM SOUTHEAST NEBRASKA THROUGH CENTRAL ILLINOIS/INDIANA. DEWPOINTS NORTH OF THE BOUNDARY ARE IN THE 50S AND MID 60S SOUTH OF IT. THIS BOUNDARY WILL MOVE NORTH MONDAY. THE MAIN PUSH OF THE WARMER AIR WILL BE OVER THE MISSISSIPPI VALLEY VIA A 40KT LLJ. AS THE WARMER AIR NOSES INTO THE WRN CWA...INSTABILITY WILL DRAMATICALLY INCREASE. NAM PROGS LI/S AROUND -5C LATE IN THE DAY. THE WARM FRONT MAY FIRE A FEW STORMS. IF WE SEE ANY PCPN IT/S PROBABLY GOING TO BE OVER THE WRN CWA...CLOSER TO THE INSTABILITY GRADIENT AND WARM ADVECTION PUSH. WARMER AIR WILL MOVE OVER THE REST OF THE CWA MONDAY NIGHT AND TUESDAY AS THE WARM FRONT MOVES TOWARD LAKE SUPERIOR. WE/LL SEE TEMPS HIT THE UPPER 80S AGAIN AND PERHAPS 90 TUESDAY IN THE SRN CWA. GFS SHOWS 3-4K J/KG SBCAPE TUESDAY AND LI/S NEAR -6C. HOWEVER WE/RE LIKELY TO BE CAPPED SOMEWHAT AS THE UPPER RIDGE MOVES OVERHEAD. THE LLJ WILL BE WELL TO THE WEST TUESDAY AND ANY NEARBY SHORT WAVES WILL RIDE NORTH OVER THE RIDGE. THUS CAN/T SEE MORE THAN A SLGHT CHC OF STORMS. && .LONG TERM...(400 AM EDT SUN JUN 5 2011) (TUESDAY NIGHT THROUGH SATURDAY) MODELS ARE IN DECENT AGREEMENT ON THE COLD FRONT PASSING THROUGH THE REGION LATE WED NIGHT OR THU. MID TO UPPER LEVEL HEIGHTS ARE TRENDING HIGHER BEHIND THE FRONT. THUS IT APPEARS THAT WE WILL NOT COOL OFF AS MUCH BEHIND THE FRONT. CONTINUED THE TREND OF RAISING TEMPERATURE AHEAD OF THE FRONT...MAINLY FOR WED WHEN SOME AREAS SHOULD REACH 90...AS A DEEP SOUTHWEST FLOW WILL BE IN PLACE. FEATURED SOMEWHAT LESS CLOUD COVER THEN...GIVEN THE DRY LOOK TO THE SOUNDINGS. THE OVERALL WEAKER APPEARANCE OF THE FRONT REDUCES THE SEVERE RISK WED NIGHT INTO THU...BUT STRONGER INSTABILITY WILL BE IN PLACE ALONG WILL INCREASING MID LEVEL WINDS WITH THE FROPA. && .AVIATION...(550 AM EDT SUN JUN 5 2011) PATCHY FOG AROUND KJXN IS IN THE PROCESS OF DISSIPATING. BY 12Z ALL SITES SHOULD BE VFR. FOR THE REST OF THE DAY...VFR WEATHER TO PREVAIL. A NORTHWEST FLOW WILL SET UP THIS MORNING AS MIXING HEIGHTS CLIMB. A RISK FOR SOME FOG EXISTS LATE TONIGHT...BUT NOT CONFIDENT ENOUGH TO ADD IT TO THE FORECAST AT THIS TIME. && .MARINE...(400 AM EDT SUN JUN 5 2011) HIGH PRESSURE MOVING OVER LAKE MICHIGAN SHOULD RESULT IN NORTH WINDS 10 TO 15 KNOTS AND WAVES AOB 3 FEET TODAY. && .HYDROLOGY...(400 AM EDT SUN JUN 5 2011) RIVERS WILL CONTINUE THE SLOW FALL FOR THE NEXT SEVERAL DAYS. THUNDERSTORMS ARE POSSIBLE AFTER MONDAY BUT TIMING AND EXTENT OF COVERAGE IS TOO EARLY TO TELL AT THIS TIME. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: MJS AVIATION: MJS MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Jun 5, 6:45 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 645 AM EDT SUN JUN 5 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 645 AM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT AND ALSO FOR THE WEDNESDAY NIGHT TO THURSDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-060945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 645 AM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT AND ALSO FOR THE WEDNESDAY NIGHT TO THURSDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.